childish?: good morning my forum friends. This is... - PMRGCAuk

PMRGCAuk

14,648 members26,773 posts

childish?

Zofitmogelijk profile image

good morning my forum friends. This is not a technical question, but I wonder if there are more pmr and/or gca people experiencing this and how to tackle the problem. Almost a year ago I was on 4mg pred, and starting not to feel that well. But my gp wanted me to taper anyway, and of course my wish was to get better and without pred. In about 4month was on zero, but gradually had more complaints, stiffness, shoulder pain, and furthermore felt down. This summer life did not feel that good anymore, pain and sitting up at night, so I kind of demanded pred, what was reluctantly given. The gp wanted me on 10 mg, but with the good advice of the members of this forum I choose to start with 5mg. Now it feels as if I have my life back, can work in the garden ( in moderation) can walk a lot, clean my house and so forth and so on. And now I am afraid of tapering, finding myself in the position before the pred stop. There was not a point where I said, now it is enough, but the complaints just sneaked in. I realize this is a difficult question, problem between the ears, but nevertheless I would be grateful for some advice or shared experience.

15 Replies

You did what you did because your GP and yourself wanted to be in remission and then really found out it was not ready to leave you yet. So back to 5mg and now puzzlement.

Therefore before you or your GP make a decision, you need to ask for a Synacthen Test. In fact, insist on it.

You can put Synacthen Test in your search engine and read about it.

Now remember I am not a medical person in anyway so I will just tell you the way I would if I was face to face. I don't understand it all............but here goes.

Your blue steroid alert card tells you to carry this card with you for at least 1 year, this is because when on pred your adrenal glands go on a long term holiday and it can take up to one year before those glands are fully functional and if anything happens the medics need to know when you stopped taking pred.

Then as you reduce and the GCA - PMR starts to go into remission they have to come back from that holiday. Sometimes because of length, age etc, they don't want to do that.

The test will tell the Endocrinologist and you and your GP, which stage etc. This test is done when you get to 7.5mg and below mostly when you get down to 5mg. So when you have the result you and your GP will know more.

It is an easy test, just take a book and put your feet up and, if you are like me, one page and then I fell asleep in a comfy chair and a warm room and was woken up with a cup of tea 2 hours later. Best time I have ever had in a hospital.

Zofitmogelijk profile image
Zofitmogelijk in reply to jinasc

Than k you jinasc for the explanation. You may be spot on. Some 15.years ago I had pyelum carcinoma and luckily survived. But the urologist said, you have one small kidney now. In a way kind of forgot about that, but subconsciously the words were there. I foresee a argument with my gp, he does not take. It all to seriously since my last bse was 24.

My Rheumy, who I feel is very good, said to not be in a rush to get off the Prednisone. PMR and GCA take a lot of time to run their course so I feel I am going to enjoy life as much as I can and if I need Prednisone so be it. I am at 4.5 mg having started out at 60 mg. I hope this helps.

Enan

Some doctors keep you at 5 mgs for a year. It gives the Adrenals time to work properly and it puts out any pockets of flame before it turns into a bush fire. I am very attracted to this idea, as I languish at 6 with a chest infection and ominous pains. Side effects are negligible at these doses. Good luck xx

O dear Jane, I had to check the dictionary for the word languish. It is not like having a party is it? I hope you are given the strength to get rid of those infection to fully enjoy your life. And 6 is not so threatening I understand. Thank you for the message.

Sorry - lie about miserably in my case. X

omg, wish I could bring you a cup of chicken soup.

That sounds comforting. Thank you!

For some reason I seem never to have bookmarked the site, but every once in a while someone posts the article about how prednisone side effects (when on low dose as you are) are not nearly as serious as doctors seem to think they are, in fact are insignificant when compared with normal aging.... Maybe your doctor needs to read this. I'm sure someone will know the link.

P.S. I did try to access the article but the link I found wouldn't let me through with adblock.

Thank you for trying to send the article, I will wait till someone remembers and sent me the link. 😊

DorsetLady profile image
DorsetLadyPMRGCAuk volunteer in reply to Zofitmogelijk

This this might be what HeronNS meant. If not, it’s still good information-

healthunlocked.com/pmrgcauk....

Thank you so much, this is useful information Dorset Lady

HeronNS profile image
HeronNS in reply to DorsetLady

Yes, those are the links! Thank you!

PMRpro profile image
PMRproAmbassador

I'd stick at 5mg for a few months - to let your body settle down. It is a low dose and won't be doing harm - and then try 1/2mg at a time. Using one of the slower approaches and be aware - give yourself at least a month at each new dose and see how you get on. No hurry at this level.

Thank you for your as always reliable advice. I'll be happy to go slowly. Hope you had a nice time reuniting and enjoyed seeing people again.

You may also like...